MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM

BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM
Catalog Number 200-03548
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504); Device-Device Incompatibility (2919); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in uk reported that patient being actively cooled for neuroprotection.Patient placed on criticool cooling mattress, connected to machine and cooling commenced.Large amount of leaking from cooling mattress noted covering bed and patient.Cooling machine stopped, cooling mattress removed and patient changed.New cooling mattress put under patient and cooling restarted.No harm to patient.Hole noted at top of cooling mattress.Criticool lot number m223561 3548 picu techs and picu stores nursing lead aware and monitoring machine and cooling use for any further issues.Manufacturer already involved as previous issues with cooling mattress leaks.Manufacturer updated about recent incident.On investigation -arterial transducer clip was found to have been attached to the cooling mattress and the hole found was next to where the transducer had been attached to cooling mattress.This could have been the cause of the hole in the mattress.
 
Additional Manufacturer Narrative
The internal complaint file (b)(4) has been logged for this incident for traceability.The wrap involved in this incident was discarded after the procedure and therefore investigation is not possible.It was reported that the cooling machine stopped and new cooling mattress was put under patient after which cooling restarted.No harm to patient.The operator's manual informs the user, "if moisture or leaks are discovered in the connecting hose and/or wrap, turn off the criticool device, disconnect the power cable from its power source, and correct the problem before proceeding." the manual also provides a troubleshooting guide for water leaks, as well as the following warning statement: "water may drip from the inlet tubes of the wraps.Be sure that no electrical device or outlet is located under the criticool's water inlet or wrap tubes.When disconnecting wraps from the criticool confirm that the clamps are tight, to prevent water leaking from the wrap."all curewraps are 100% leak tested by the manufacturer prior to release for shipment.Evaluation: we were not able to investigate since the mattress was discarded by the user.However the user indicated that upon their investigation - an arterial transducer clip was found to have been attached to the cooling mattress and the hole found was next to where the transducer had been attached to cooling mat.This could have been the cause of the hole in the mattress.There was no patient harm.A retain sample of the same lot was checked and no issues were noted.A review of complaints was conducted and no other complaints have been received for this lot.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
CRITICOOL
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key19624004
Report Number1219702-2024-00029
Device Sequence Number12352227
Product Code DWJ
UDI-Device Identifier17290012127387
UDI-Public17290012127387
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-03548
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Initial Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown